Alert archive / Massachusetts / Special Weather Statements in 2017
Special Weather Statement, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this special weather statement at Aug 3, 2017, 10:29 PM EDT for Franklin County, Massachusetts. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 3, 2017, 10:29 PM EDT (02:29 UTC)
- Expired
- Aug 3, 2017, 11:30 PM EDT
- In force
- 61 min
- Issued by
- NWS Boston/Norton, MA
County Franklin County, MA
The radar
The Albany radar (KENX), 112 km from the middle of the area, began a volume at 02:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albany, NY (KALY), launched 00:00Z, 2.5 hours before the alert went out and 92 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 434 J/kg
- Mixed-layer CIN
- -35 J/kg
- Mixed-layer LCL
- 1472 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 16 m²/s²
- 0-3 km storm-relative helicity
- 51 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
792
WWUS81 KBOX 040229
SPSBOX
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Taunton MA
1029 PM EDT THU AUG 3 2017
MAZ002>004-008-026-040330-
Western Franklin MA-Northwest Middlesex County MA-
Western Hampshire MA-Northern Worcester MA-Eastern Franklin MA-
1029 PM EDT THU AUG 3 2017
...Thunderstorms Over northwestern Worcester... northwestern
Hampshire...northwestern Middlesex and Franklin Counties...
At 1028 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Savoy to near Shelburne to near Athol to
Templeton. Movement was northeast at 10 mph.
Pea size hail and winds in excess of 30 mph will accompany these
storms.
Heavy rain was also occurring with these storms. Localized flooding
is possible.
Locations impacted include...
Greenfield, Orange, Deerfield, Gardner, Monroe, Athol, Winchendon,
Montague, Templeton, Ashburnham, Ashby, Northfield, Fitzwilliam,
Bernardston, Buckland, Conway, Shelburne, Erving, Ashfield and
Phillipston.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive through flooded roads or underpasses. Avoid low lying
areas near small streams.
&&
LAT...LON 4274 7297 4271 7176 4252 7207 4251 7236
4256 7272 4254 7297 4266 7295 4267 7300
4270 7295 4271 7301
TIME...MOT...LOC 0228Z 237DEG 10KT 4257 7307 4260 7264 4256 7228 4256
7209
$$
mdWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this special weather statement went out at Aug 3, 10:11 PM EDT, 18 minutes earlier.
Area forecast discussion, Aug 3, 10:11 PM EDT, 18 minutes before
Area Forecast Discussion National Weather Service Taunton MA 1011 PM EDT Thu Aug 3 2017 .SYNOPSIS... Scattered showers and thunderstorms over N/W MA and CT this afternoon, a more quiet Friday. Low clouds and fog in between during the overnight into early morning hours into Saturday prior to a cold front bringing the next best chance of showers and thunderstorms. The heat and humidity will break Saturday night and Sunday as the cold front pushes offshore. Expect a beautiful day on Sunday with low humidity and mild temperatures. Another threat for showers and thunderstorms moves in late Monday into Tuesday. Dry and mild conditions should return during the middle and latter portions of next week. && .NEAR TERM /UNTIL 6 AM FRIDAY MORNING/... 10pm update... Waining convection continues to fire in a narrow region of upper lvl difluence and modest low lvl convergence. Still noting just enough SB CAPE to keep the storms going in the area of convergent forcing. However, latest trends still suggest an overall weakening of the convection over the last half hour or so. Will still need to watch these mainly for a heavy rainfall threat until they fully diminish, but expect that these will generally fall apart to almost nothing through about midnight. Otherwise, forecast mainly on track. Previous Discussion... With convection weakening, some scattered to mid to high deck clouds lingering, winds become light. Expecting widespread low clouds to redevelop along with patchy dense fog subsequent of nocturnal cooling in an environment of high dewpoint air as the boundary layer decouples, moisture pooling beneath the inversion. NCAR ensembles signal highest probability of lowest visibility across SE interior of S New England and within the CT River Valley, however the SREF focus is slightly more S/W encompassing the CT River Valley as well. A blend of the two nearly rehashing the fog observed earlier Thursday morn. Attendant mid-level energy through the cyclonic flow tightening ahead of a sharp, deepening trough across the Great Lakes Region, some of the forecast guidance suggests some light shower / drizzle activity over W New England given a weak measure of ascent. This may complicate matters should a cloud deck emerge that would limit radiational cooling. Will continue with slight chance PoP wording mainly W of a N-S line through Worcester County MA but feel these PoPs are mainly a consequence of ascent on the moist, decoupled boundary layer with drizzle outcomes. Will keep with shower- wording. Lows in the 60s, remaining sultry. && .SHORT TERM /6 AM FRIDAY MORNING THROUGH FRIDAY NIGHT/... Friday... Overall a quiet day. Several things to consider: 1.) continued mid to upper level height rises across the region out ahead of a sharp trough axis sweeping through the Great Lakes, 2.) marginal lapse rates, hardly steep, 3.) low clouds and fog likely to linger longer during the morning hours, and 4.) potentially in wake of overnight into morning lead mid-level shortwave energy that S New England is within a region of prevailing subsidence, or rather void of any ascent. Leaning that low clouds and patchy dense fog limit differential heating to destabilize the boundary layer and initiate convection. Forecast model consensus of little activity, if any. Enhanced S flow parent with tightening baroclinicity out ahead of the digging trough from the W. Looking at wind gusts up around 20 mph, more likely as low clouds erode as daytime heating proceeds. Highs around the low to mid 80s with sultry air as dewpoints around the mid 60s continue. Friday night... Potential soupy night as rain ahead of a cold front encroaches from the W. Moisture surging in with enhanced S flow ahead of sharp troughing and attendant surface cold front sweeping in from the W. Remnant convection out along and ahead, reaching W New England by morning but dissipating given the nocturnal period and lack of instability associated with differential heating. A mix of light rain and drizzle considering cyclonic flow, falling heights, increasing ascent. Will hint at likely PoPs into N/W MA and CT by morning with a low risk of thunderstorms. Otherwise low clouds and patchy dense fog filling back in as once again the boundary layer decouples and moisture pools beneath the inversion, higher confidence to the E with more clear conditions and nocturnal cooling proceeding towards high dewpoints around the mid 60s. SREF probability have a higher probability of low clouds with slightly lesser signals of dense fog. && .LONG TERM /SATURDAY THROUGH THURSDAY/... Highlights... * Warm and humid with scattered showers/thunderstorms Saturday * High pressure brings dry and mild conditions Saturday night into Monday * Low pressure passes across the region late Monday into Tuesday with the threat for showers/thunderstorms * Looking dry and mild Wednesday-Thursday Overview... 12Z model guidance and ensembles continue to signal broad troughing across the eastern half of the lower 48, while high amplitude ridging remains along the Pacific coast and a cutoff H5 low spins across the Gulf of Alaska through a good portion of this period. Noting weak short waves moving across southern Canada into portions of the northern tier states in the fast, broad flow. However, most of the energy with these short waves remains mainly N of the region for most of the period. The best mid level energy with the passing front during Sat remains between the Great Lakes and Hudson Bay, though will see a quick shot of showers/thunderstorms as it passes. This front stalls south of the region early next week as the overall steering flow flattens out across the mid Atlantic region. Another low moves along this front, which could bring another shot of precipitation and convection around the Monday night-Tuesday timeframe. As high pressure remains over the western Atlantic, models and ensembles trying to signal some blocking toward Wednesday and next Thursday, with a possible H5 cutoff developing around south central Canada. This may allow some mid level H5 height rises for more dry and mild conditions at the mid to late week timeframe. Details... Saturday...H5 short wave moves across southern Quebec, with trailing energy near/ahead of surface cold front. Front should push offshore Sat evening with improving conditions. Noting H85 temps drop back to +8C to +11C by 12Z Sun, rather cool for late summer. Dewpts will also fall back Sat night, down to the 50-55 degree range late at night away from the immediate coast. Expect highs in the mid 70s to around 80, running close to seasonal normals, but overnight lows fall back to the mid 50s to around 60, except 60-65 at the coast. Sunday and Sunday night...Expect mainly sunny skies and dry conditions. Dewpts will be mainly in the 50s, but could drop to the upper 40s across the higher inland terrain. With H85 temps remaining in the +9C to +11C range, rather cool pool overhead. Highs will mainly be from 75 to 80, except may only reach the lower 70s across the higher terrain of central Mass and the E slopes of the Berkshires. Clouds look to increase Sun night. Leading edge of a few showers may reach into central and western areas after midnight ahead of next system. Monday-Tuesday...Low pressure out of the Ohio valley/south central Great Lakes will push E along stationary from across the mid Atlantic coast, which should pass across the region around Tuesday morning though still some question on timing and track. Question this period will be the amount of instability that may be associated with this system, on the N side of the front. May see some marginal instability, so kept mention for chance of thunderstorms mainly Mon and Mon night, but at this point looks like the best chance will be for showers which could linger into part of Tuesday. Wednesday-Thursday...At this point, models in pretty good agreement in bringing large high pres across the region. Should see temps running close to or a bit below seasonal levels. Average confidence. && .AVIATION /02Z FRIDAY THROUGH TUESDAY/... Forecaster Confidence Levels... Low - less than 30 percent. Moderate - 30 to 60 percent. High - greater than 60 percent. Short Term /through Friday Night/... Overnight...Moderate confidence. SCT SHRA/TSRA dissipate through 02Z. VFR initially again but expect IFR-LIFR CIGs and VSBYs to develop, more widespread over southern terminals early Friday morning. Highest confidence within the CT Valley and other normally susceptible valley locations, plus Cape Cod and the islands depending how close the fog bank offshore reaches. Light S winds. Low risk of -SHRA/-DZ over W terminals towards morning. Friday...Moderate confidence. Slowly improving conditions to VFR towards midday. The -SHRA/-DZ threat, if any to the W, concluding as IFR-LIFR lifts. Thereafter a mainly dry day with SCT low-end VFR CIGs 4-5 kft agl with breezy S winds again, 10-15 kts, gusts up to 20 kts, strongest along S- coastal terminals. Friday Night...Moderate confidence. Dropping down to IFR-LIFR once again with respect to CIGs and VSBYs with continued breezy S winds. -RA moving into W terminals towards morning. Low risk TSRA. KBOS Terminal...Moderate confidence. Holding SHRA/TSRA W of the terminal. VFR. MVFR-IFR potential forecast into early morning Friday however can not rule out that the terminal remains VFR. KBDL Terminal...Moderate confidence. Expect SHRA/TSRA will remain just N/W of the terminal, however will continue the VCTS as a precaution. Expecting the return of IFR-LIFR overnight, a potential repeat of Wednesday night into Thursday morning. Impacts to the Friday AM push. Outlook /Saturday through Tuesday/... Saturday...Moderate confidence. Areas of MVFR-IFR conditions in low clouds, fog and scattered SHRA/TSRA. CIGS should lift to VFR from W-E during the afternoon but may may linger along E coastal Mass through 00Z Sun. MVFR- IFR VSBYS should also improve from W-E. S-SE wind 10-15 kt early will shift to W as cold front passes. Precip lingers through the day, though will taper off across western areas during the afternoon. Saturday night...Moderate to high confidence. Leftover MVFR VSBYS in scattered showers/TSRA Sat evening across central and E areas should improve to VFR by around 04Z- 05Z as front moves offshore. Sunday...High confidence. VFR conditions with dry weather. W-NW winds 10-15 kt may gust to 20 kt during the afternoon along the immediate coast Sun afternoon. Sunday night through Tuesday...Moderate confidence. VFR and dry to start through midnight Sunday night, then lower to MVFR-low end VFR in chance of showers/TSRA late Sunday night through Tue morning then should improve. Areas of MVFR-IFR VSBYS in fog as well. && .MARINE... FORECASTER CONFIDENCE LEVELS... Low - less than 30 percent. Moderate - 30 to 60 percent. High - greater than 60 percent. Short Term /through Friday Night/...High confidence. Breezy S winds 10 to 15 kts, with gusts up to 20 kts throughout, to which the greatest risk is during the daytime hours with boundary layer mixing, pushing seas up to 4 feet and up to 2 feet within inner harbors and sounds. This can be particularly hazardous for small boaters. With evening and overnight periods, anticipate low clouds and dense fog to develop, especially with areas where winds become light, more notably along the near shore waters. Could potentially see some showers move into the S waters towards Saturday morning, though a low risk. Outlook /Saturday through Tuesday/... Moderate to high forecast confidence through the period. Saturday... S-SE winds during Saturday, then shift to W with gusts up to 20 kt from W-E Saturday night. Reduced visibility in showers/scattered thunderstorms and patchy fog, though will likely improve from W-E late Sat night. Seas 3 ft or less. Sunday... W-NW winds gusting up to 20 kt on the open waters Sun will shift to W-SW Sun night ahead of next front. Dry conditions Sun into early Sun night, then visibility restrictions in patchy fog mainly after midnight, then in a few showers toward daybreak. Seas 4 ft or less. Monday and Tuesday... Showers and patchy fog will reduce visibility through most of the period. Chance of thunderstorms Mon into Mon night. S-SE winds may gust up to 20 kt at times Mon-Mon night. Seas may approach 5 ft on the southern outer waters. Showers may push offshore during Tue. && .BOX WATCHES/WARNINGS/ADVISORIES... CT...None. MA...None. RI...None. MARINE...None. && SYNOPSIS...Sipprell/EVT NEAR TERM...Doody SHORT TERM...Sipprell LONG TERM...EVT AVIATION...Sipprell/EVT MARINE...Sipprell/EVT
Hazardous weather outlook, Aug 3, 5:28 PM EDT, 5 hours 1 minute before
Hazardous Weather Outlook National Weather Service Taunton MA 528 PM EDT Thu Aug 3 2017 MAZ002-003-008>011-042130- Western Franklin MA-Eastern Franklin MA-Western Hampshire MA- Western Hampden MA-Eastern Hampshire MA-Eastern Hampden MA- 528 PM EDT Thu Aug 3 2017 This Hazardous Weather Outlook is for western Massachusetts. .DAY ONE...Tonight. There is a low risk of isolated thunderstorms this evening. The main threat will be locally heavy rainfall. Dense fog may develop around or after midnight tonight which may reduce visibility to one-quarter of a mile or less. This may lead to hazardous travel conditions. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. A few strong thunderstorms are possible on Saturday. The main threats will be gusty winds and heavy rain. Dense fog may linger into Friday morning before dissipating, then may redevelop late Friday and last into Saturday morning. Visibility may lower to one-quarter of a mile or less. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. MAZ013-017-018-042130- Western Norfolk MA-Northern Bristol MA-Western Plymouth MA- 528 PM EDT Thu Aug 3 2017 This Hazardous Weather Outlook is for eastern Massachusetts and southeastern Massachusetts. .DAY ONE...Tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Dense fog may develop late Friday night and last into Saturday morning. Visibility may lower to one-quarter of a mile or less. This may lead to hazardous travel conditions. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. CTZ002>004-MAZ004>007-012-014>016-019>024-026-RIZ001>008-042130- Hartford CT-Tolland CT-Windham CT-Northern Worcester MA- Central Middlesex MA-Western Essex MA-Eastern Essex MA- Southern Worcester MA-Southeast Middlesex MA-Suffolk MA- Eastern Norfolk MA-Eastern Plymouth MA-Southern Bristol MA- Southern Plymouth MA-Barnstable MA-Dukes MA-Nantucket MA- Northern Middlesex MA-Northwest Providence RI- Southeast Providence RI-Western Kent RI-Eastern Kent RI-Bristol RI- Washington RI-Newport RI-Block Island RI- 528 PM EDT Thu Aug 3 2017 This Hazardous Weather Outlook is for northern Connecticut, central Massachusetts, eastern Massachusetts, northeastern Massachusetts, and Rhode Island. .DAY ONE...Tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. A few strong thunderstorms are possible Saturday. The main threats will be locally heavy rainfall and gusty winds. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. ANZ230>237-250-251-254>256-042130- Boston Harbor-Cape Cod Bay-Nantucket Sound-Vineyard Sound- Buzzards Bay-Rhode Island Sound-Narragansett Bay-Block Island Sound- Coastal waters east of Ipswich Bay and the Stellwagen Bank National Marine Sanctuary-Massachusetts Bay and Ipswich Bay- Coastal waters from Provincetown MA to Chatham MA to Nantucket MA out 20 nm- Coastal Waters extending out to 25 nm South of Marthas Vineyard and Nantucket- Coastal Waters from Montauk NY to Marthas Vineyard extending out to 20 nm South of Block Island- 528 PM EDT Thu Aug 3 2017 This Hazardous Weather Outlook is for Massachusetts and Rhode Island coastal waters. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. For the latest updates...please visit our webpage at www.weather.gov/boston You can follow us on Facebook at www.facebook.com/NWSBoston You can follow us on Twitter at @NWSBoston
In the hours before
Special weather statement, Aug 3, 6:03 PM EDT, 4 hours 26 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE Taunton MA 603 PM EDT THU AUG 3 2017 MAZ002-032245- Western Franklin MA- 603 PM EDT THU AUG 3 2017 ...Strong Thunderstorm in northwestern Franklin County... At 602 PM EDT, Doppler radar was tracking a strong thunderstorm over Rowe, or 11 miles east of North Adams, moving east at 15 mph. Pea size hail and winds in excess of 40 mph will accompany this storm. Torrential rain will also result in some localized street flooding. Locations impacted include... Monroe, Charlemont, Heath and Rowe. PRECAUTIONARY/PREPAREDNESS ACTIONS... Do not drive through flooded roads or underpasses. Avoid low lying areas near small streams. && LAT...LON 4263 7292 4273 7295 4273 7284 4266 7279 TIME...MOT...LOC 2202Z 249DEG 14KT 4270 7290 Frank
Special weather statement, Aug 3, 7:28 PM EDT, 3 hours 1 minute before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE Taunton MA 728 PM EDT THU AUG 3 2017 MAZ002-003-040015- Western Franklin MA-Eastern Franklin MA- 728 PM EDT THU AUG 3 2017 ...Strong Thunderstorm in north central Franklin County... At 727 PM EDT, Doppler radar was tracking a strong thunderstorm over Colrain, or 8 miles northwest of Greenfield, moving northeast at 10 mph. Pea size hail and winds in excess of 40 mph will accompany this storm. Heavy rain may also result in some street flooding. Locations impacted include... Bernardston, Colrain and Leyden. PRECAUTIONARY/PREPAREDNESS ACTIONS... Do not drive through flooded roads or underpasses. Avoid low lying areas near small streams. && LAT...LON 4273 7260 4266 7258 4265 7275 4274 7277 TIME...MOT...LOC 2327Z 242DEG 11KT 4269 7272 Frank
Special weather statement, Aug 3, 8:36 PM EDT, 1 hour 53 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE Taunton MA 836 PM EDT THU AUG 3 2017 MAZ003-040100- Eastern Franklin MA- 836 PM EDT THU AUG 3 2017 ...Strong Thunderstorms Developing in north central Franklin County... At 835 PM EDT, Doppler radar was tracking a strong thunderstorm over Gill, or near Greenfield, moving northeast at 20 mph. Pea size hail and winds in excess of 30 mph will accompany this storm. Locations impacted include... Greenfield, Montague, Northfield, Bernardston, Erving and Gill. PRECAUTIONARY/PREPAREDNESS ACTIONS... Get indoors when this storm approaches. Winds may be strong enough to produce minor damage, such as a few downed branches. && LAT...LON 4260 7257 4266 7257 4271 7245 4262 7241 TIME...MOT...LOC 0035Z 246DEG 15KT 4265 7252 Frank
Special weather statement, Aug 3, 9:04 PM EDT, 1 hour 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Taunton MA
904 PM EDT THU AUG 3 2017
MAZ002>004-040145-
Western Franklin MA-Northern Worcester MA-Eastern Franklin MA-
904 PM EDT THU AUG 3 2017
...Strong Thunderstorms Developing in northwestern Worcester and
northeastern Franklin Counties...
At 903 PM EDT, Doppler radar was tracking a cluster of strong
thunderstorms near Gill and Greenfield, moving northeast at 25 mph.
Pea size hail and winds in excess of 30 mph will accompany this
storm.
Locations impacted include...
Greenfield, Orange, Montague, Northfield, Fitzwilliam, Bernardston,
Shelburne, Leverett, Erving, Colrain, Gill, Royalston, Richmond,
Wendell, Warwick, Leyden and South Vernon.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Get indoors when this storm approaches. Winds may be strong enough to
produce minor damage, such as a few downed branches.
Do not drive through flooded roads or underpasses. Avoid low lying
areas near small streams.
&&
LAT...LON 4273 7262 4272 7210 4250 7248 4270 7272
4274 7266
TIME...MOT...LOC 0103Z 232DEG 23KT 4266 7251
mdSpecial weather statement, Aug 3, 9:50 PM EDT, 39 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE Taunton MA 950 PM EDT THU AUG 3 2017 MAZ002>004-040230- Western Franklin MA-Northern Worcester MA-Eastern Franklin MA- 950 PM EDT THU AUG 3 2017 ...Strong thunderstorms developing across northwestern Worcester and northeastern Franklin counties... At 948 PM EDT, Doppler radar was tracking a cluster of strong thunderstorms along a line extending from near Conway to near Phillipston. Movement was northeast at 10 mph. Pea size hail and winds in excess of 30 mph will accompany these storms. Locations impacted include... Greenfield, Orange, Deerfield, Athol, Winchendon, Montague, Templeton, Northfield, Conway, Shelburne, Erving, Phillipston, Colrain, Gill, Royalston, Wendell and Warwick. PRECAUTIONARY/PREPAREDNESS ACTIONS... Get indoors when these storms approach. Winds may be strong enough to produce minor damage, such as a few downed branches. Do not drive through flooded roads or underpasses. Avoid low lying areas near small streams. && LAT...LON 4265 7267 4263 7207 4255 7218 4256 7271 TIME...MOT...LOC 0148Z 210DEG 7KT 4256 7271 4255 7218 EVT
Special weather statement, Aug 3, 10:29 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Taunton MA
1029 PM EDT THU AUG 3 2017
MAZ002>004-008-026-040330-
Western Franklin MA-Northwest Middlesex County MA-
Western Hampshire MA-Northern Worcester MA-Eastern Franklin MA-
1029 PM EDT THU AUG 3 2017
...Thunderstorms Over northwestern Worcester... northwestern
Hampshire...northwestern Middlesex and Franklin Counties...
At 1028 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Savoy to near Shelburne to near Athol to
Templeton. Movement was northeast at 10 mph.
Pea size hail and winds in excess of 30 mph will accompany these
storms.
Heavy rain was also occurring with these storms. Localized flooding
is possible.
Locations impacted include...
Greenfield, Orange, Deerfield, Gardner, Monroe, Athol, Winchendon,
Montague, Templeton, Ashburnham, Ashby, Northfield, Fitzwilliam,
Bernardston, Buckland, Conway, Shelburne, Erving, Ashfield and
Phillipston.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive through flooded roads or underpasses. Avoid low lying
areas near small streams.
&&
LAT...LON 4274 7297 4271 7176 4252 7207 4251 7236
4256 7272 4254 7297 4266 7295 4267 7300
4270 7295 4271 7301
TIME...MOT...LOC 0228Z 237DEG 10KT 4257 7307 4260 7264 4256 7228 4256
7209
mdThe office that day
Everything else NWS Boston/Norton, MA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 3, 8:36 PM EDT | Special Weather Statement | BOX | Franklin | 24 min |
| Aug 3, 9:04 PM EDT | Special Weather Statement | BOX | Franklin | 41 min |
| Aug 3, 9:50 PM EDT | Special Weather Statement | BOX | Franklin | 40 min |
| Aug 4, 12:07 PM EDT | Special Weather Statement | BOX | Hampden | 38 min |
| Aug 4, 1:22 PM EDT | Special Weather Statement | BOX | Hampden, Hampshire | 53 min |
| Aug 4, 2:31 PM EDT | Special Weather Statement | BOX | Hampden | 44 min |
| Aug 4, 2:48 PM EDT | Special Weather Statement | BOX | Worcester | 42 min |
| Aug 4, 1:35 PM EDT | Special Weather Statement | BOX | 25 min | |
| Aug 4, 2:04 PM EDT | Special Weather Statement | BOX | 41 min |
Nearby
Special Weather Statements in Massachusetts, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.